Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 343, NWS Raleigh, NC

September 6, 2012Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 6, 2012, 4:30 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 4:30 PM EDT (20:30 UTC)
Expired
Sep 6, 2012, 5:30 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 4:50 PM EDTTSTM WND DMG2 Sse Clayton, NCPOWERLINES DOWN AT THE INTERSECTION OF RANCH ROAD AND LITTLE CREEK CHURCH ROAD IN CLAYTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
843 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS52 KRAH 062030
SVRRAH
NCC101-183-062130-
/O.NEW.KRAH.SV.W.0343.120906T2030Z-120906T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GARNER...OR OVER RALEIGH...MOVING EAST AT
  15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW HOPE...
  KNIGHTDALE...
  CLAYTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3587 7828 3575 7824 3571 7817 3561 7813
      3558 7807 3555 7809 3540 7841 3562 7899
      3577 7894 3585 7868 3596 7841
TIME...MOT...LOC 2030Z 285DEG 11KT 3574 7860

$$

MWS
5 follow-up statements
381 
WWUS52 KRAH 062047
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT THU SEP 6 2012

NCC101-183-062130-
/O.CON.KRAH.SV.W.0343.000000T0000Z-120906T2130Z/
WAKE NC-JOHNSTON NC-
447 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR JOHNSTON AND WAKE COUNTIES...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
GARNER...OR 7 MILES SOUTHEAST OF RALEIGH...MOVING EAST AT 15 MPH. 
RADAR ALSO INDICATED ANOTHER SEVERE THUNDERSTORM OVER EXTREME 
SOUTHWESTERN WAKE COUNTY...3 MILES SOUTHWEST OF NEW HILL. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ROLESVILLE...
KNIGHTDALE...COATS CROSSROADS...CLAYTON...WENDELL...SMITHFIELD...
SELMA...PINE LEVEL...MICRO...KENLY...FOUR OAKS...FLOWERS AND EMIT.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3587 7828 3575 7824 3571 7817 3561 7813
      3558 7807 3555 7809 3540 7841 3550 7868
      3552 7869 3561 7897 3563 7899 3577 7893
      3585 7868 3596 7841
TIME...MOT...LOC 2045Z 285DEG 11KT 3573 7855

$$
421 
WWUS52 KRAH 062053
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT THU SEP 6 2012

NCC101-183-062130-
/O.CON.KRAH.SV.W.0343.000000T0000Z-120906T2130Z/
WAKE NC-JOHNSTON NC-
453 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR JOHNSTON AND WAKE COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NEW 
HILL...OR 12 MILES SOUTHWEST OF CARY...MOVING EAST AT 15 MPH. RADAR 
ALSO INDICATED ANOTHER SEVERE THUNDERSTORM BETWEEN RALEIGH AND 
CLAYTON. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... APEX...HOLLY SPRINGS...
FUQUAY-VARINA...LAKE WHEELER...WENDELL...ROLESVILLE...RALEIGH...
KNIGHTDALE...GARNER...NEW HOPE...SMITHFIELD...SELMA...PINE LEVEL...
MICRO...KENLY...FOUR OAKS...FLOWERS...EMIT...COATS CROSSROADS AND
CLAYTON.


WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3587 7828 3575 7824 3571 7817 3561 7813
      3558 7807 3555 7809 3540 7841 3550 7868
      3553 7870 3560 7895 3563 7899 3577 7893
      3585 7869 3596 7841
TIME...MOT...LOC 2052Z 282DEG 14KT 3565 7892

$$

MWS
908 
WWUS52 KRAH 062109
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT THU SEP 6 2012

NCC101-183-062130-
/O.CON.KRAH.SV.W.0343.000000T0000Z-120906T2130Z/
WAKE NC-JOHNSTON NC-
509 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR JOHNSTON AND SOUTHERN WAKE COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HOLLY 
SPRINGS...OR 10 MILES SOUTH OF CARY...MOVING EAST AT 15 MPH. ANOTHER 
STORM NEAR CLAYTON HAS WEAKENED IN THE PAST 10 MINUTES...BUT IS 
STILL CAPABLE OF PRODUCING DAMAGING WINDS.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FUQUAY-VARINA...
WENDELL...LAKE WHEELER...KNIGHTDALE...GARNER...NEW HOPE...
SMITHFIELD...SELMA...PINE LEVEL...MICRO...KENLY...FOUR OAKS...
FLOWERS...EMIT...COATS CROSSROADS AND CLAYTON.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3555 7809 3540 7841 3550 7868 3553 7870
      3560 7895 3564 7897 3575 7892 3587 7828
      3575 7824 3571 7817 3561 7813 3558 7807
TIME...MOT...LOC 2108Z 282DEG 14KT 3564 7884

$$

MWS
138 
WWUS52 KRAH 062122
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT THU SEP 6 2012

NCC101-062132-
/O.CAN.KRAH.SV.W.0343.000000T0000Z-120906T2130Z/
JOHNSTON NC-
522 PM EDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3567 7852 3553 7869 3554 7876 3559 7889
      3570 7873
TIME...MOT...LOC 2122Z 282DEG 14KT 3563 7877

$$

NCC183-062130-
/O.CON.KRAH.SV.W.0343.000000T0000Z-120906T2130Z/
WAKE NC-
522 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL WAKE COUNTY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FUQUAY-VARINA...OR 11 MILES SOUTH OF CARY...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE WHEELER.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3567 7852 3553 7869 3554 7876 3559 7889
      3570 7873
TIME...MOT...LOC 2122Z 282DEG 14KT 3563 7877

$$

MWS
024 
WWUS52 KRAH 062129
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT THU SEP 6 2012

NCC183-062139-
/O.EXP.KRAH.SV.W.0343.000000T0000Z-120906T2130Z/
WAKE NC-
529 PM EDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAKE COUNTY
EXPIRES AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3567 7852 3553 7869 3554 7876 3559 7889
      3570 7873
TIME...MOT...LOC 2129Z 282DEG 14KT 3562 7874

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:54 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 6, 2:54 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT THU SEP 6 2012

.SYNOPSIS...
A WEAKENING COLD FRONT WILL DRIFT INTO CENTRAL NORTH CAROLINA THIS
AFTERNOON BEFORE BECOMING NEARLY STATIONARY TONIGHT. THE FRONT WILL
DISSIPATE FRIDAY. A STRONG COLD FRONT WILL APPROACH NORTH CAROLINA
SATURDAY. DRY AND COOLER CONDITIONS ARE EXPECTED IN THE WAKE OF THE
FRONT LATE SUNDAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 252 PM THURSDAY...

THROUGH TONIGHT:
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL NC
THIS AFTERNOON...MAINLY ALONG AND NORTH OF I-85...WHERE THE SURFACE
BOUNDARY IS LOCATED. THERE IS A CHANCE THAT AN ISOLATED SEVERE STORM
MAY DEVELOP...BUT FOR THE MOST PART EXPECT HEAVY RAIN WITH THIS
ROUND OF CONVECTION. MUCAPE VALUES THIS AFTERNOON ARE IN THE
1500-2000 J/KG RANGE...HOWEVER THERE IS LITTLE WIND SHEAR TO WORK
WITH. THE BEST LOW-LEVEL LAPSE RATES ARE ALONG THE NC COAST. THE
SURFACE TROUGH AND ASSOCIATE CONVECTION SHOULD SLOWLY MOVE SOUTH
THROUGH THE AREA THIS EVENING...SETTLING ALONG THE NC COAST LATER
TONIGHT/EARLY FRIDAY MORNING. HAVE INCREASED PRECIP CHANCES THIS
EVENING TO LIKELY ALONG THE NC/VA BORDER WHERE STORMS HAVE
DEVELOPED...AND KEPT LIKELY POPS IN THAT GENERAL VICINITY THROUGH
01Z. EXPECT IMPROVING CONDITIONS FROM NW TO SE AS NOCTURNAL
STABILIZATION OCCURS...AND SHOWERS TO BE LIMITED TO THE SOUTHEAST
ALONG THE SURFACE TROUGH FRIDAY MORNING. OVERNIGHT LOWS IN THE MID
60S NW TO NEAR 70 SE.

FRIDAY AND FRIDAY NIGHT:
THE SURFACE TROUGH IS EXPECTED TO STALL ALONG THE NC COAST THROUGH
FRIDAY...YIELDING A SLIGHT CHANCE FOR WIDELY SCATTERED SHOWERS AND
STORMS TO DEVELOP ACROSS THE EASTERN HALF OF THE AREA...WITH BEST
CHANCES FARTHER EAST. RIDGING TO THE WEST WILL LIKELY KEEP THE
WESTERN HALF OF THE AREA DRY FRIDAY AND FRIDAY NIGHT. THERE IS A
SLIGHT CHANCE FOR SOME SHOWERS TO DEVELOP ACROSS THE FAR NW BEFORE
SUNRISE SATURDAY AHEAD OF THE COLD FRONT APPROACHING THE AREA. HIGH
TEMPS IN THE UPPER 80S TO NEAR 90...WITH OVERNIGHT LOWS IN THE UPPER
60S TO LOW 70S FROM NW TO SE.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 245 PM THURSDAY...

AS A FAIRLY DEEP UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD
FRONT APPROACH AND MOVE THROUGH THE AREA THIS WEEKEND...DECENT RAIN
CHANCES WILL RETURN TO THE REGION FOR SATURDAY. THERE ARE STILL SOME
MINOR TIMING ISSUES...BUT MODELS ARE IN GENERAL AGREEMENT WITH THE
COLD FRONT MOVING THROUGH THE AREA LATE SATURDAY INTO SUNDAY.
THEREFORE...WILL SHOW INCREASING PRECIP CHANCES FROM WEST TO EAST
SATURDAY INTO SATURDAY NIGHT AS A PREFRONTAL TROUGH INTERACTS WITH A
VERY MOIST AIR MASS (PWATS EXCEEDING 2 INCHES)...WITH PRECIP ENDING
FROM WEST TO EAST OVERNIGHT...BRINGING MOSTLY DRY CONDITIONS TO THE
FORECAST AREA BY SUNDAY MORNING. EVEN THOUGH THE BEST FORCING IS
PROGGED TO REMAIN NORTH OF THE AREA...BULK SHEAR OVER OUR AREA IS
EXPECTED TO BE ON THE ORDER OF 30-40 KNOTS AND WEAK TO MODERATE
INSTABILITY IS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. THE
MAIN ISSUE WITH REGARD TO A SEVERE THREAT WILL BE THE ULTIMATE
TIMING OF THE PRECIP AS THE NAM BRINGS IN THE MAIN LINE DURING PEAK
HEATING AND THE SLIGHTLY SLOWER GFS AND ECMWF SHOW THE MAIN BAND OF
SHOWERS AND THUNDERSTORMS COMING THROUGH DURING THE EVENING HOURS.
NEVERTHELESS...WILL CONTINUE TO MAKE MENTION OF A FEW STRONG TO
SEVERE STORMS WITH THE PRIMARY THREAT OF DAMAGING WIND IN THE HWO.
ONE LAST DAY OF ABOVE NORMAL TEMPS ARE EXPECTED BEFORE THE FRONT
MOVES THROUGH...WITH HIGH TEMPS GENERALLY IN THE MID/UPPER 80S TO
NEAR 90 DEGREES. OVERNIGHT LOWS WILL DEPEND ON HOW QUICKLY THE
PRECIP MOVES OUT AND SOME DRIER AIR IS ABLE TO FILTER INTO THE
REGION...BUT FOR NOW WILL TREND LOWS FROM THE LOW 60S (MAYBE EVEN A
FEW UPPER 50S) ACROSS THE NORTHWEST TO MID/UPPER 60S FURTHER SOUTH
AND EAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

FAIR WEATHER CONDITIONS ARE EXPECTED FOR THE ENTIRE LONG TERM PERIOD
AS HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT MOVE IN BEHIND THE
STRONG UPPER TROUGH/SURFACE COLD FRONT. THIS WILL RESULT IN A
PROLONGED PERIOD OF DRY...MUCH COOLER AND LESS HUMID CONDITIONS
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AND MORE FALL-LIKE
TEMPERATURES WILL PREVAIL...WITH HIGHS EXPECTED TO BE IN THE UPPER
70S TO LOWER 80S...AND OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60
DEGREES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...

24-HR TAF PERIOD:
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE AREA
OVER THE PAST HOUR OR SO. STORMS ARE POSSIBLE AT ALL TAF SITES...
THOUGH PRIMARILY AT THE GSO/RDU/RWI TERMINALS BETWEEN 18Z THIS
AFTERNOON AND 03Z FRIDAY. WITH THE EXCEPTION OF WHERE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP...EXPECT MAINLY VFR
CONDITIONS THIS AFTERNOON. LIGHT WINDS AND CLEARING SKIES OVERNIGHT
EXPECT SUB-VFR FOG TO DEVELOP BETWEEN 06Z AND 12Z FRIDAY. EXPECT VFR
CONDITIONS AFTER SUNRISE FRIDAY THROUGH THE END OF THE TAF PERIOD.

LOOKING AHEAD:
ASIDE FROM A LOW PROBABILITY OF ISOLD CONVECTION AT THE FAY/RWI TAF
SITES FRIDAY AFTERNOON...EXPECT VFR CONDITIONS TO PREVAIL. MVFR/IFR
CEILINGS WILL BE POSSIBLE BY SUNRISE SATURDAY MORNING AS SOUTHERLY
LOW-LEVEL FLOW STRENGTHENS AHEAD OF AN APPROACHING FRONT. ADVERSE
AVIATION CONDITIONS WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED SATURDAY AFTERNOON INTO SUNDAY MORNING AS A DEEP UPPER
LEVEL TROUGH AND ASSOCIATED COLD FRONT PROGRESS EAST THROUGH THE
CAROLINAS. EXPECT DRY/VFR CONDITIONS TO RETURN IN THE WAKE OF THE
FRONT SUNDAY AFTERNOON THROUGH EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVER THE REGION. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM....KC
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...KC/VINCENT
Hazardous weather outlook, Sep 6, 12:45 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1245 PM EDT THU SEP 6 2012

NCZ008>011-025>028-040>043-075>078-084>086-088-089-071645-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1245 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE TRACKS EAST ACROSS THE
REGION. A FEW ISOLATED STORMS MAY BE STRONG TO SEVERE. LOCALLY
HEAVY RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE...PRIMARILY
IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE
OHIO VALLEY INTO NEW ENGLAND DURING THE DAY SATURDAY...PUSHING A
STRONG COLD FRONT THROUGH THE CAROLINAS. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT
SATURDAY AFTERNOON AND EVENING.

NCZ007-021>024-038-039-073-074-083-071645-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
1245 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE
OHIO VALLEY INTO NEW ENGLAND DURING THE DAY SATURDAY...PUSHING
A STRONG COLD FRONT THROUGH THE CAROLINAS. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT
SATURDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Sep 6, 1:18 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT THU SEP 6 2012

NCZ007>011-028-061815-
EDGECOMBE-GRANVILLE-HALIFAX-PERSON-VANCE-WARREN-
118 PM EDT THU SEP 6 2012

...A BAND OF SHOWERS WILL MOVE ACROSS WARREN...VANCE...PERSON...
HALIFAX...GRANVILLE AND EDGECOMBE COUNTIES THROUGH 215 PM EDT...

AT 118 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF ROANOKE RAPIDS TO AFTON...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DAHLIA TO 9 MILES
SOUTH OF WARRENTON...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...LITTLETON...
ARCOLA...AND...AIRLIE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3651 7788 3649 7764 3639 7754 3589 7775
      3591 7781 3612 7770 3616 7774 3615 7789
      3619 7792 3618 7798 3625 7814 3627 7830
      3616 7842 3618 7850 3605 7855 3610 7881
      3624 7880 3624 7916 3654 7914 3655 7790
TIME...MOT...LOC 1718Z 267DEG 8KT 3662 7766 3627 7817

23
Special weather statement, Sep 6, 1:37 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EDT THU SEP 6 2012

NCZ007>011-028-061830-
EDGECOMBE-GRANVILLE-HALIFAX-PERSON-VANCE-WARREN-
137 PM EDT THU SEP 6 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...
PERSON...HALIFAX...GRANVILLE AND EDGECOMBE COUNTIES THROUGH 230 PM
EDT...

AT 137 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
ROANOKE RAPIDS TO 7 MILES SOUTHEAST OF AFTON...OR ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF DAHLIA TO 9 MILES SOUTH OF
WARRENTON...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...ARCOLA...AIRLIE...
AND...ROSEMARY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3651 7788 3649 7764 3639 7754 3589 7775
      3591 7781 3612 7770 3616 7774 3615 7789
      3619 7792 3618 7798 3625 7814 3627 7830
      3616 7842 3618 7850 3605 7855 3609 7880
      3624 7880 3624 7916 3654 7914 3655 7790
TIME...MOT...LOC 1737Z 267DEG 8KT 3662 7760 3627 7811

23
Special weather statement, Sep 6, 2:24 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT THU SEP 6 2012

NCZ008>011-026-062000-
FRANKLIN-GRANVILLE-HALIFAX-VANCE-WARREN-
224 PM EDT THU SEP 6 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...
HALIFAX...GRANVILLE AND FRANKLIN COUNTIES THROUGH 400 PM EDT...

AT 225 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BEREA...OR ABOUT 6 MILES NORTHWEST OF
OXFORD...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE...OXFORD...AND...STOVALL...DABNEY...
HENDERSON...AND...SOUTH HENDERSON...GILLBURG...MIDDLEBURG...AFTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3654 7789 3651 7788 3648 7776 3649 7764
      3641 7754 3632 7757 3633 7744 3624 7737
      3622 7738 3618 7730 3609 7728 3606 7734
      3607 7753 3615 7768 3615 7789 3619 7792
      3620 7800 3611 7807 3615 7880 3654 7879
TIME...MOT...LOC 1825Z 275DEG 13KT 3636 7864

23
Special weather statement, Sep 6, 3:42 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT THU SEP 6 2012

NCZ024>026-040-041-062045-
CHATHAM-DURHAM-FRANKLIN-ORANGE-WAKE-
342 PM EDT THU SEP 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...ORANGE...FRANKLIN...
DURHAM AND CHATHAM COUNTIES THROUGH 445 PM EDT...

AT 340 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CANE CREEK RESERVOIR TO
BUNN...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF CHAPEL HILL TO
11 MILES SOUTH OF LOUISBURG...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CHAPEL HILL...FALLS
LAKE...CARRBORO...BUNN...AND...ROLESVILLE...PARKWOOD...RESEARCH
TRIANGLE...AND...PILOT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 263 AND 306...INTERSTATE
540 BETWEEN EXITS 1 AND 26...INTERSTATE 440 BETWEEN EXITS 1 AND
16...AND THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3600 7814 3582 7825 3569 7850 3573 7923
      3584 7926 3585 7924 3591 7926 3603 7926
TIME...MOT...LOC 1940Z 301DEG 5KT 3593 7916 3594 7830

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:18 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren57 min
Sep 6, 1:37 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren53 min
Sep 6, 2:24 PM EDTSpecial Weather StatementRAHGranville, Halifax, Vance, Warren96 min
Sep 6, 2:39 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Sep 6, 3:42 PM EDTSpecial Weather StatementRAHWake63 min
Sep 6, 4:05 PM EDTAreal Flood AdvisoryRAHDurham, Orange3 hr
Sep 6, 4:22 PM EDTAreal Flood AdvisoryRAHWake3 hr
Sep 6, 4:22 PM EDTFlash Flood WarningRAHOrange2 hr
Sep 6, 4:29 PM EDTFlash Flood WarningRAHFranklin, Wake3 hr
Sep 6, 4:43 PM EDTSpecial Weather StatementRAHChatham17 min
Sep 6, 4:50 PM EDTSpecial Weather StatementRAHLee10 min
Sep 6, 5:34 PM EDTSpecial Weather StatementRAHJohnston56 min
Sep 6, 5:40 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne52 min
Sep 6, 6:37 PM EDTSpecial Weather StatementRAHCumberland53 min
Sep 6, 7:23 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Sep 6, 7:43 PM EDTFlash Flood WarningRAHCumberland76 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.